Diagnosed Bipolar I on lithium and Lamictal. Just taken off Zyprexa 2 weeks ago, but I found a pill for Zyprexa 7.5 mg what would this do in combination to the above mentioned drugs.
Hello, Jepaul. I find your question unusual, but hope I can be helpful. Your doctor has determined that lamictal and lithium are more beneficial for you at this time. Taking zyprexa after being off of it for two weeks and being on lamictal and lithium could possibly cause life-threatening side effects to occur. Speaking from the experience of having been on all three medications, for me- they all had bad side effects. Lamictal can cause a serious rash that can lead to infection and even death just by itself. Lithium requires blood testing to check th levels of the medication in your body. Too much lithium can mess with your thyroid and cause it to stop functioning. Also, lithium eats up salt in the body and can cause extreme thirst, low blood sugar and electrolyte imbalance (which can cause hospitalization and even death). These may be extreme reactions, but it would be unwise to take the zyprexa without consulting with the prescribing doctor first. Best of luck to you. ~Weinrott
lol, I doubt it very much that zyprexa has become a new drug of choice for teens. But my advice here is that I most certainly wouldn't pop a zyprexa if you are already on two bipolar drugs... and serious ones at that, as they all are! The rule isn't that the more you take, the better you feel. And often, it's the case that the lowest dosages of these drugs can have the best effects for you. To my mind, that WOULD be the goal, to keep your drug intake to a minimum. Also, as Weinrott pointed out, it can be extremely DANGEROUS if you combine certain drugs, so I wouldn't go there!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Sep 2009 • 1 answer
Posted 4 Mar 2011 • 1 answer
Posted 13 Apr 2013 • 1 answer
Bipolar Disorder - My drug profile shows interactions for all my bipolar/ rapid cycling meds. Should
Posted 26 Feb 2014 • 1 answer
ECT and Lithium. I changed Pdoc's and my new Dr upped my Lamictal to 200mgs and ordered labs to see?
Posted 17 Jan 2017 • 3 answers